Drought, St. Clair
- When
- February 1, 12:01 AM CST to February 28, 11:59 PM CST
- Where
- St. Clair forecast zone
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 38.037, -93.776 (the zone’s center; the record gives no point)
All time record dry conditions for the month of February were experienced at both Springfield and Joplin as less than one tenth of an inch of precipitation fell at both ASOS locations. 01 inches.
Every event with a place to put it; 19 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGF wrote it up.
All time record dry conditions for the month of February were experienced at both Springfield and Joplin as less than one tenth of an inch of precipitation fell at both ASOS locations. Springfield recorded a total of 0.09 inches while Joplin only recorded 0.01 inches. Southwest and west central Missouri had already been experiencing drought conditions going into the month of February, therefore these low rainfall totals increased the intensity of the drought. Areas along and west of a line from Kimberling City to Osceola Missouri were upgraded into an extreme drought according to the United States Drought Monitor. Areas to the immediate east of a line from Kimberling City to Osceola Missouri were analyzed as experiencing a severe drought including, Taney, Christian, Greene, Webster, Polk, Dallas, Hickory, and Benton counties.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jan 31, 5:07 PM CST, 6 hours 54 minutes earlier.
AREA FORECAST DISCUSSION...UPDATE AVIATION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
507 PM CST TUE JAN 31 2006
.DISCUSSION...
SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)...
AN UPPER LEVEL RIDGE IS SITTING ON TOP OF THE MISSOURI OZARKS
TODAY...THAT COMBINED WITH THE LACK OF MOISTURE HAS MADE FOR SUNNY
SKIES. AN AREA OF SURFACE HIGH PRESSURE SITUATED OFF THE WESTERN
GULF COAST HAS ALLOWED FOR WARM DRY AIR TO INVADE THE REGION.
AFTERNOON SURFACE OBS CONTINUE TO VERIFY THAT VERY LITTLE GULF
MOISTURE IS AVAILABLE...AS THE HIGHEST DEWPOINTS DOWNSTREAM ARE IN
THE 20S AND 30S AS FAR SOUTH AS HOUSTON TEXAS.
WINDS WILL GRADUALLY DIMINISH TONIGHT AND INTO WEDNESDAY AS A WEAK
/AND MOISTURE STARVED/ FRONT PASSES THROUGH THE AREA. AN INCREASE IN
CLOUD COVER SHOULD BE THE ONLY EFFECTS FELT IN RESPONSE TO THE
PASSAGE OF THE SHORTWAVE TROUGH TOMORROW.
BY WEDNESDAY AFTERNOON...ANOTHER SHORTWAVE TROUGH WILL SKIM ALONG
SOUTHERN TEXAS AND EJECT NORTHEAST INTO MISSISSIPPI AND ALABAMA ON
THURSDAY AFTERNOON. AS A RESULT...HAVE INCREASED RAIN CHANCES ACROSS
OUR EXTREME SOUTHEASTERN ZONES. IT APPEARS AS THOUGH OUR CWA WILL BE
ON THE NORTHWESTERN PERIPHERY OF PRECIP WITH THIS SYSTEM...SO RAIN
CHANCES WILL LIKELY NEED TO BE PULLED COMPLETELY OR INCREASED BASED
ON MOVEMENT OF THE SYSTEM.
SCHULTZ
LONG TERM (FRIDAY THROUGH TUESDAY)...
ANOTHER DAY...ANOTHER SET OF MODEL RUNS...AND ANOTHER SET OF WILDLY
VARYING SOLUTIONS. OVERALL THE MEDIUM RANGE MODELS HAVE BEEN BACKING
OFF THE IDEA OF A STRONG CYCLONE OVER THE ARKLATEX FRIDAY INTO
FRIDAY NIGHT...SO GIVEN THE SLOWING GROWING CONSENSUS AWAY FROM THAT
IDEA HAVE REMOVED POPS FOR THE FRIDAY/FRIDAY NIGHT TIME FRAME. WHILE
CYCLOGENESIS IS LOOKING UNLIKELY TO TAKE PLACE NEARBY/TO OUR SOUTH
FRIDAY...IT STILL APPEARS AS THOUGH UPPER FLOW WILL AMPLIFY THIS
WEEKEND WITH A DEEP TROUGH DEVELOPING OVER THE EASTERN 1/3RD OF THE
COUNTRY. THIS SHOULD ALLOW FOR A MUCH COOLER AIRMASS TO SPREAD
SOUTHWARD INTO THE REGION LATE FRIDAY INTO SATURDAY.
DESPITE THE DIFFICULT TIME MODELS ARE HAVING WITH THIS PATTERN...IT
DOES APPEAR TO BE GROWING INCREASINGLY LIKELY THAT OUR STREAK OF
ABOVE AVERAGE DAYS (TODAY IS NOW THE 42ND STRAIGHT DAY) MAY COME TO
AN END THIS WEEKEND.
MEDIUM RANGE MODELS ARE ADVERTISING ANOTHER SHORTWAVE TO AFFECT THE
REGION IN THE SUNDAY/MONDAY TIME FRAME...BUT GIVEN THE TROUBLE THE
MODELS HAVE HAD LATELY HANDLING THESE LOWER AMPLITUDE SHORTWAVES
WASNT TO RAISE POPS ANY ABOVE GOING SLIGHT CHANCES. TRACKS OF THIS
SYSTEM VARY WIDELY FROM MODEL TO MODEL SO ASSUMING THIS FEATURE
ACTUALLY REMAINS IN THE MODEL PROGS FOR A FEW DAYS THEN REALLY
PRECIP TYPE IS ANYONES GUESS.
IZZI
&&
.AVIATION...
FOR THE 0000 UTC TAFS...VFR CONDITIONS WILL PREVAIL THROUGH THE TAF
CYCLE. ONLY REAL AVIATION CONCERN IS WITH POTENTIAL FOR LOW LEVEL
WIND SHEAR TONIGHT. MODEL GUIDANCE SHOWING LOW LEVEL 925MB JET FROM
SOUTHWEST AT 40KTS DEVELOPING AROUND 03Z. ADDED WIND SHEAR
CONDITIONS INTO BOTH TAFS AFTER 02Z.
CLAYCOMB
&&
.FIRE WEATHER...
HAZARDOUS FIRE WEATHER CONDITIONS ARE RIPE THIS AFTERNOON ACROSS
MUCH OF WESTERN MISSOURI AND EXTREME SOUTHEAST KANSAS. THE RED FLAG
WARNING WILL RUN UNTIL 7 PM TONIGHT. WE CONSIDERED EXTENDING THE
WARNING FURTHER INTO THE EVENING...BUT BASED ON MODEL BUFKIT
SOUNDINGS...ARE NOT CONFIDENT THAT THE WIND CRITERIA WILL BE MET
/ALTHOUGH IT MAY BE BORDERLINE/. FIRE WEATHER CONDITIONS ARE
FORECAST TO IMPROVE ON WEDNESDAY WITH DIMINISHING WINDS...CLOUD
COVER KEEPING TEMPERATURES LOWER THAN TODAY...AND DEWPOINTS IN THE
30S BY AFTERNOON.
SCHULTZ
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...RED FLAG WARNING FOR WESTERN MO COUNTIES ALONG AND WEST OF A
CASSVILLE TO OSCEOLA LINE NOON THROUGH 7 PM TODAY.
KS...RED FLAG WARNING FOR EXTREME SOUTHEAST KS NOON THROUGH 7 PM
TODAY.
WFO SGFHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1231 PM CST TUE JAN 31 2006 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-011845- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1231 PM CST TUE JAN 31 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. GUSTY SOUTH WINDS THIS AFTERNOON ACROSS WESTERN MISSOURI AND EXTREME SOUTHEAST KANSAS WILL COMBINE WITH RELATIVE HUMIDITY VALUES BELOW 25 PERCENT TO PRODUCE DANGEROUS FIRE WEATHER CONDITIONS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) SCHULTZ
The national radar mosaic for the moment the first event began.
19 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, February 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5489927, 5489928, 5489929, 5489930, 5489931, 5489932, 5489933, 5489934, 5489935, 5489936, 5489937, 5489938, 5489939, 5489940, 5490799, 5490800, 5490801, 5490802, 5490803.